Author Affiliations: Dermatology and Cutaneous Surgery, University of Miami, Miller School of Medicine, Miami, Florida.
We report herein the case of a 52-year-old, postmenopausal Hispanic woman who developed severe androgenetic alopecia following involuntary exposure to topical testosterone gel used by her spouse for the treatment of hypogonadism. The patient presented to our clinic with complaints of a 1-year history of hair loss. Results of the pull test were negative; physical examination revealed severe hair thinning involving the crown and the frontotemporal regions. Dermoscopy of the scalp revealed more than 20% hair diameter variation. No other signs of hyperandrogenism were identified, such as hirsutism, acne, or obesity. Diagnosis of androgenetic alopecia with Hamilton pattern was established based on the clinical and dermoscopic findings.
Lattouf C, Miteva M, Tosti A. Connubial Androgenetic Alopecia. Arch Dermatol. 2011;147(11):1329–1330. doi:10.1001/archdermatol.2011.317
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: